MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® EXL RCRP C-REACTIVE PROTEIN EXTENDED RANGE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® EXL RCRP C-REACTIVE PROTEIN EXTENDED RANGE FLEX® REAGENT CARTRIDGE
Catalog Number DF34 SMN 10444903
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2019-00048, 2517506-2019-00050, 2517506-2019-00051, 2517506-2019-00052 and 2517506-2019-00053 were filed for the same event.Siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant, falsely elevated c-reactive protein (rcrp) result.The customer tested a sample with the siemens rcrp reagent after treatment of the patient sample with nabt (non-specific antibody blocking tubes) and hbt (heterophilic blocking tubes) and obtained rcrp results with 35% and 63% interference attenuation.Per the dimension exl system instructions for use for rcrp: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed." the cause of the elevated result was determined to be non-specific antibody interference on this patient.No product or system non-conformance identified.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A discordant, falsely elevated c-reactive protein (rcrp) result was obtained on a patient sample on the dimension exl system.The discordant result was reported to the physician who questioned the result.The patient was administered antibiotics.A new sample from the same patient was processed using two alternate methodologies and lower results were obtained.There are no reports of adverse health consequences due to the discordant, elevated rcrp result or due the patient's antibiotic treatment.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® EXL RCRP C-REACTIVE PROTEIN EXTENDED RANGE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. bos 6101
newark DE 19714 6101
MDR Report Key8304771
Report Number2517506-2019-00049
Device Sequence Number16156573
Product Code DCN
UDI-Device Identifier00842768014130
UDI-Public00842768014130
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2019
Device Catalogue NumberDF34 SMN 10444903
Device Lot NumberFB9214
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1